MAUDE Adverse Event Report: ORTHOFIX SRL LOCKING SCREW, D 2.7MM X 18MM

ORTHOFIX SRL LOCKING SCREW, D 2.7MM X 18MM
Model Number 002-E-27018
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/16/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis of historical records orthofix (b)(4) checked the internal records related to the controls made on the device code (b)(4) batch b1082189 before the market release.No anomalies have been found.The original lot, manufactured in 2017, was comprised of (b)(4) devices.(b)(4) of them have already been distributed to the market.According to orthofix (b)(4) historical records, this is the first complaint received from this specific device lot.(please kindly refer to mfr report 9680825-2018-00002).Orthofix (b)(4) checked the internal records related to the controls made on the device code (b)(4) batch b1075431 before the market release.No anomalies have been found.The original lot, manufactured in 2017, was comprised of (b)(4) devices.All of them have already been distributed to the market.According to orthofix (b)(4) historical records, this is the first complaint received from this specific device lot.(please kindly refer to mfr reports 9680825-2018-00003 and 9680825-2018-00004).Technical evaluation the devices involved in this event have not yet been received by orthofix (b)(4).Orthofix (b)(4) is strictly in contact with the local distributor to have the devices concerned.The technical evaluation will be performed as soon as the devices become available.Medical evaluation the information made available on the case was sent to our medical evaluator.A preliminary medical evaluation was performed and will be finalized once the results of the technical investigation will be available.As soon as the results of the investigation will be available, orthofix srl will provide you with a follow up report.Orthofix (b)(4) continues monitoring the devices on the market.Please also kindly refer to mfr reports 9680825-2018-00003 and 9680825-2018-00004.
 
Event or Problem Description
The information provided by the local distributor indicates: hospital name: (b)(6); surgeon name: (b)(6); date of surgery: (b)(6) 2017; body part to which device was applied: foot; surgery description: no response; patient information: (b)(6), male; problem observed during: clinical use on patient; type of problem: device functional problem.Event description: screws failed during surgery, (b)(4) threads stripped during insertion but was able to remove (please kindly refer to mfr report 9680825-2018-0002).(b)(4), one threads stripped during insertion and the other head broke off at the neck during insertion (please kindly refer to mfr reports 9680825-2018-00003 and 9680825-2018-00004).They remain in patient.The complaint report form also indicates: the device failure did not have any adverse effects on patient; the surgery was not completed with the device; a replacement device was immediately available to complete the surgery; the event did not lead to a clinically relevant increase in the duration of the surgical procedure (10 minutes); an additional surgery was not required; copies of the operative report are available (not received); copies of the x-ray images are available (not received); patient current health conditions: no response.Manufacturer reference number: (b)(4).Distributor reference number: (b)(4).
 
Additional Manufacturer Narrative
Analysis of historical records: orthofix (b)(4) checked the internal records related to the controls made on the device code 002-e-27018 batch b1082189 before the market release.No anomalies have been found.The original lot, manufactured in 2017, was comprised of (b)(4) devices.(b)(4) of them have already been distributed to the market.According to orthofix (b)(4) historical records, this is the first complaint received from this specific device lot.(please kindly refer to mfr report 9680825-2018-00002).Orthofix (b)(4) checked the internal records related to the controls made on the device code 002-d-27014 batch b1075431 before the market release.No anomalies have been found.The original lot, manufactured in 2017, was comprised of (b)(4) devices.All of them have already been distributed to the market.According to orthofix (b)(4) historical records, this is the first complaint received from this specific device lot.(please kindly refer to mfr reports 9680825-2018-00003 and 9680825-2018-00004).Technical evaluation: the devices involved in this event have not been returned to orthofix (b)(4).According to the event description, one screw (code 002-e-27018) has been removed from the patient while the other two screws (code 002e-27014) are currently in use by patient.The technical evaluation will be performed as soon as the devices concerned become available.Medical evaluation: the information made available on the event was sent to our medical evaluator.Please find below an extract of the medical evaluation performed."we are told that the screws being used were the 2.7 mm locking screws, so they were being used with a plate, but the plate type is not specified.We need more details to understand how and why these screws broke.We should see the screw that was damaged and then removed, and we need some x-rays.I do not think that the 10 minute delay is significant".Final comments: a technical evaluation of the devices concerned was not performed as the devices have not been made available for the investigation.A complete medical evaluation of the case was not performed as no information about the medical procedure and x-rays have been made available.Based on the information available on the event, it was not possible to finalize the investigation and determine the root cause of the event notified.Orthofix (b)(4) historical records shows that no other similar notifications have been received in regards to these specific device lots.In case further information and/or the devices used are provided, orthofix (b)(4) will promptly re-open the investigation on the case.Orthofix (b)(4) continues monitoring the devices on the market.Please also kindly refer to mfr reports 9680825-2018-00003 and 9680825-2018-00004.
 
Event or Problem Description
The information provided by the local distributor indicates: hospital name: (b)(6); surgeon name: (b)(6); date of surgery: (b)(6) 2017; body part to which device was applied: foot; surgery description: no response; patient information: (b)(6), male; problem observed during: clinical use on patient; type of problem: device functional problem.Event description: screws failed during surgery, 002-e-27018 threads stripped during insertion but was able to remove (please kindly refer to mfr report 9680825-2018-0002).002-e-27014, one threads stripped during insertion and the other head broke off at the neck during insertion (please kindly refer to mfr reports 9680825-2018-00003 and 9680825-2018-00004).They remain in patient.The complaint report form also indicates: the device failure did not have any adverse effects on patient; the surgery was not completed with the device; a replacement device was immediately available to complete the surgery; the event did not lead to a clinically relevant increase in the duration of the surgical procedure (10 minutes); an additional surgery was not required; copies of the operative report are available (not received); copies of the x-ray images are available (not received); patient current health conditions: no response.(b)(4).

Brand Name
LOCKING SCREW, D 2.7MM X 18MM
Common Device Name
LOCKING SCREW, D 2.7MM X 18MM
Manufacturer (Section D)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, italy 37012
IT  37012
MDR Report Key7211653
Report Number9680825-2018-00002
Device Sequence Number834366
Product Code HRS
UDI-Device Identifier18056099646383
UDI-Public(01)18056099646383(11)170314(17)220214(10)B1082189
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K140876
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/14/2022
Device Model Number002-E-27018
Device Catalogue Number002-E-27018
Device Lot NumberB1082189
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/28/2017
Supplement Date Received by Manufacturer12/28/2017
Initial Report FDA Received Date01/23/2018
Supplement Report FDA Received Date03/14/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR